Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 23, 2013, 12:45 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2013, 12:45 PM CDT (17:45 UTC)
- Expired
- Aug 23, 2013, 2:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 28 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGCA52 TJSJ 231745
FFWSJU
PRC061-127-139-231945-
/O.NEW.TJSJ.FF.W.0031.130823T1745Z-130823T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
145 PM AST FRI AUG 23 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUAYNABO
SAN JUAN
TRUJILLO ALTO
* UNTIL 345 PM AST
* AT 139 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FOR VERY HEAVY RAIN OVER THE WARNED AREA.
IN ADDITION THE RIVER GAGE AT RIO PIEDRAS METRO RPEP4 WAS
APPROACHING FLOOD STAGE AT 11 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1835 6611 1843 6609 1842 6604 1833 6601
1833 6608
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
731
WGCA72 TJSJ 231901
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
301 PM AST FRI AUG 23 2013
PRC061-127-139-231945-
/O.CON.TJSJ.FF.W.0031.000000T0000Z-130823T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAYNABO PR-SAN JUAN PR-TRUJILLO ALTO PR-
301 PM AST FRI AUG 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM AST FOR
TRUJILLO ALTO...SAN JUAN AND GUAYNABO MUNICIPALITIES...
FOR THE RIO PIEDRAS NEAR HATO REY- RPOP4
FLOOD STAGE - 15 FEET.
AT 254 PM AST THE USGS SENSOR INDICATED THE RIVER HAD RISEN
TO...
13.24 FEET.
MINOR FLOODING IS FORECAST WITH THE RIVER EXCEEDING 15 FEET
BETWEEN 3 AND 4 PM AST..
FOR THE RIO PIEDRAS METRO - RPEP4
FLOOD STAGE - 11 FEET.
AT 254 PM AST THE USGS SENSOR INDICATED THE RIVER HAD RISEN
TO...
11.89 FEET AND FALLING FROM 12.50 FEET.
MINOR FLOODING IS FORECAST TO CONTINUE.
AT 254 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN UPSTREAM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE INTO FLOODED ROADS.
&&
LAT...LON 1835 6611 1843 6609 1842 6604 1833 6601
1833 6608
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN196
WGCA72 TJSJ 231944
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
344 PM AST FRI AUG 23 2013
PRC061-127-139-231951-
/O.EXP.TJSJ.FF.W.0031.000000T0000Z-130823T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUAYNABO PR-SAN JUAN PR-TRUJILLO ALTO PR-
344 PM AST FRI AUG 23 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM AST FOR TRUJILLO
ALTO...SAN JUAN AND GUAYNABO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE MODERATE TO HEAVY RAIN WHICH
AFFECTED THIS AREA HAD DIMINISHED...HOWEVER ISOLATED SHOWERS COULD
CONTINUE OVER THE AREA DURING THE NEXT HOUR. THEREFORE THE FLASH
FLOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 1835 6611 1843 6609 1842 6604 1833 6601
1833 6608
$$
CAM
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 9:49 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 9:49 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1049 AM AST FRI AUG 23 2013 .UPDATE...GENERALLY RAISED THE PROBABILITY OF PRECIPITATION ACROSS PR THIS AFTERNOON ALONG WITH THE THREAT OF THUNDERSTORMS. && .DISCUSSION...12Z TJSJ SOUNDING SHOWS MUCH INSTABILITY WITH 5000+ CAPE AND A LIFTED INDEX OF -10.4C ALONG WITH PRECIPITABLE WATER AT 2 INCHES. FORTUNATELY WE HAVE A FAIR AMOUNT OF CLOUDS THAT ARE SLOWING THE RATE OF SURFACE WARMING A LITTLE...SUPPLIED BUT THE TUTT LOW AT THE WEST END OF PR THAT WILL MOVE INTO MONA PASSAGE DURING AFTERNOON. ENOUGH WARMING IS ALREADY OCCURRING TO MAKE CONVECTION ALMOST A SURE BET FOR MUCH OF WESTERN PR THOUGH HOW DENSE THE COVERAGE IS A QUESTION AS IS INTENSITY SINCE CLOUDS MIGHT LIMIT BOTH. && .AVIATION...TJSJ/TJBQ IN BULLSEYE THIS AFT WI TSTMS IN AREA... POSSIBLY ALSO TJSJ/TJPS. BUT CLOUDS MIGHT KEEP THEM FROM GETTING STRONG AND FORECAST TIMING WILL REQUIRE CLOSE WATCH ON RADAR. AREAS OBSCD MTNS THRU AFT. ISOLD SHRA E OF PR WI DRIER AIR ALREADY ARRIVING ATTM AT TNCM/TKPK. WINDS SFC-FL100 E 15-24 KT THRU SAT AFT. && .MARINE...WINDS/SEAS AT OR BELOW 18 KT/5 FT THROUGH SAT BUT ISOLATED THUNDERSTORMS...ESPECIALLY IN THE CARIBBEAN WILL CAUSE BOTH TO BE LOCALLY HIGHER. && .PREV DISCUSSION... /ISSUED 444 AM AST FRI AUG 23 2013/ SYNOPSIS...TUTT LOW CENTERED OVER PUERTO RICO THIS MORNING WILL CONTINUE TO PROPAGATE WESTWARD TODAY THROUGH THE WEEKEND WHILE FILLING. MEANWHILE...ATLANTIC HIGH PRESSURE ALOFT WILL BUILD ACROSS THE NORTHEASTERN CARIBBEAN. THE PRESENT SCENARIO ALOFT IS MAINTAINING A WEAK DIFFLUENT FLOW JUST SOUTH OF THE ISLANDS...AND THIS WAS HELPING TO ENHANCE SOME CONVECTION OVER THE SOUTHERN CARIBBEAN WATERS. THE CURRENT UPPER LEVEL WIND FLOW CONTINUE TO SPREAD MID TO UPPER LEVEL CLOUD DEBRIS NORTHWARDS ACROSS THE REGION. IN THE LOW LEVELS... STRONG ATLANTIC HIGH PRESSURE CONTINUED TO SINKS FURTHER SOUTH ACROSS THE REGION TO MAINTAIN MODERATE EASTERLY TRADE WINDS. SATELLITE IMAGERY SHOWED A DRIER AIR MASS FILTERING IN FROM THE EAST ACCOMPANYING THE SAHARAN AIR LAYER. A LOW AMPLITUDE TROPICAL WAVE WAS LOCATED NEAR 53 WEST THIS MORNING IS FORECAST TO CROSS INTO THE EASTERN CARIBBEAN OVER THE WEEKEND. SO FAR IT IS EXPECTED TO MOVE SOUTH OF THE REGION. DISCUSSION...LATEST GFS MODEL GUIDANCE INITIALIZED WELL AND CONTINUED TO SUGGEST THAT HIGH PRESSURE RIDGE WILL BUILD ACROSS THE NORTHEAST CARIBBEAN DURING THE NEXT FEW DAYS. IN DOING SO... EXPECT THE TRADE WIND CAP INVERSION TO GRADUALLY STRENGTHEN ACROSS THE REGION AND HELP SUPPRESS CONVECTIVE DEVELOPMENT OVER THE UPCOMING WEEKEND. MODEL GUIDANCE ALSO CONTINUED TO FORECAST A RAPID DECREASE IN PRECIPITABLE WATER OVER THE NEXT FEW DAYS AS THE SAHARAN AIR LAYER IS EXPECTED TO SPREAD WESTWARDS ACROSS REGION. IN THE MEANTIME...THE AVAILABLE MOISTURE AND THE PROXIMITY OF THE UPPER LOW SHOULD BE ENOUGH TO COMBINE WITH LOCAL AND DIURNAL EFFECTS TODAY. THIS WILL LEAD TO SOME ISOLATED TO SCATTERED CONVECTIVE DEVELOPMENT OVER PARTS OF THE ISLANDS. EXPECT SOME EARLY MORNING SHOWERS TO REACH PARTS OF THE VIRGIN ISLANDS AND THE EAST SECTIONS OF PUERTO RICO...BUT THE MAIN FOCUS OF THE AFTERNOON SHOWERS AND ISOLATED THUNDERSTORM WILL BE ACROSS THE NORTH CENTRAL AND WEST SECTIONS OF PUERTO RICO BASED ON THE PRESENT STEERING FLOW. ISOLATED AFTERNOON THUNDERSTORMS WILL ALSO REMAIN POSSIBLE OVER PARTS OF BUT SO FAR NO WIDESPREAD RAINFALL IS EXPECTED TODAY. AVIATION...BETWEEN 23/10Z TO 23/16Z SHRA/TSRA WILL MOVE OVER THE EASTERN SECTIONS OF PUERTO RICO AS WELL AS ACROSS THE USVI... PRODUCING BRIEF PERIODS OF MVFR CONDITIONS ACROSS TJSJ AND ACROSS THE FLYING TERMINALS OF THE U.S. VIRGIN ISLANDS. AFTER 23/18Z SHRA/TSRA WILL DEVELOP ACROSS CENTRAL AND WESTERN INTERIOR PUERTO RICO...INDUCING PERIODS OF MVFR CONDITIONS ACROSS TJMZ AND TJBQ. MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING AREA AFTER 23/22Z. WINDS WILL CONTINUE MAINLY FROM THE EAST UP TO 20 KNOTS... ALL THE WAY FROM THE SURFACE TO 15K FEET. MARINE...MARINE CONDITIONS CONTINUE RELATIVELY TRANQUIL.HOWEVER THE POSSIBILITY OF ISOLATED THUNDERSTORMS WILL CONTINUE TODAY ACROSS PARTS OF THE COASTAL WATERS. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY DUE TO MODERATE TO LOCALLY FRESH TRADE WINDS...AND ALSO BRIEF GUSTY WINDS ACCOMPANYING THE ISOLATED THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 91 79 / 30 20 20 20 STT 90 80 90 81 / 10 30 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/64
Hazardous weather outlook, Aug 23, 4:31 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 531 AM AST FRI AUG 23 2013 AMZ710>745-PRZ001>013-240945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 531 AM AST FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-240945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 531 AM AST FRI AUG 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:38 PM CDT | Special Marine Warning | JSJ | 52 min | |
| Aug 23, 12:52 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 2:49 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.